Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 28, NWS Kansas City, MO

June 15, 2009Andrew County, DeKalb County, Holt County, Missouri; Doniphan County, Kansas

NWS Kansas City, MO issued this flash flood warning at Jun 15, 2009, 2:48 AM CDT for Andrew County, DeKalb County, Holt County, Missouri; Doniphan County, Kansas. It was in force for 5 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2009, 2:48 AM CDT (07:48 UTC)
Expired
Jun 15, 2009, 7:30 AM CDT
In force
5 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Doniphan County, KS, Andrew County, MO, DeKalb County, MO, Holt County, MO

The radar

The Pleasant Hill radar (KEAX), 139 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 2:57 AM CDTHEAVY RAIN 2.5Rosendale, MOOBSERVER MEASURED 2.5 INCHES OF RAIN SO FAR. HEAVY RAIN CONTINUES AT THIS TIME.
Jun 15, 3:09 AM CDTFLASH FLOODForest City, MOHIGHWAY 111 NEAR BRIDGE COMING OUT OF FOREST CITY FLOODED OVER.
Jun 15, 4:15 AM CDTFLASH FLOOD2 Nw Forest City, MO8-9 INCHES WATER FLOWING OVER HIGHWAY 111 AT KINSEY CREEK.
Jun 15, 4:30 AM CDTFLASH FLOOD3 Ne Maysville, MOROUTE W CLOSED ALONG LOST CREEK DUE TO FLOODING.
Jun 15, 6:45 AM CDTFLASH FLOOD3 Se Forest City, MOROUTE T CLOSED BETWEEN FOREST CITY AND ROUTE O.
Jun 15, 7:40 AM CDTFLOOD5 Ne Cosby, MOROUTE V CLOSED BETWEEN ROUTE UU AND ROUTE F ALONG THE THIRD FORK PLATTE RIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
951 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 150748
FFWEAX
KSC043-MOC003-063-087-151230-
/O.NEW.KEAX.FF.W.0028.090615T0748Z-090615T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
248 AM CDT MON JUN 15 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ANDREW COUNTY IN NORTHWEST MISSOURI...
  DEKALB COUNTY IN NORTHWEST MISSOURI...
  NORTHERN DONIPHAN COUNTY IN NORTHEAST KANSAS...
  SOUTHEASTERN HOLT COUNTY IN NORTHWEST MISSOURI...

* UNTIL 730 AM CDT

* AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE 
  WARNED AREA. RADAR ESTIMATES SOME LOCATIONS HAVE ALREADY RECEIVED 
  2 TO 3 INCHES OF RAINFALL...WITH THE RAIN STILL ONGOING. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MAYSVILLE...SAVANNAH...AMAZONIA...FILLMORE...FOREST CITY...
  OREGON...UNION STAR AND WHITE CLOUD.

HOLT COUNTY IS ALREADY REPORTED FIELDS BEING FLOODED NEAR HIGHWAY B 
SOUTH OF I-29. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.

&&

LAT...LON 4006 9532 4003 9423 3981 9422 3989 9532

$$

PC
2 follow-up statements
000 
WGUS73 KEAX 151012
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
512 AM CDT MON JUN 15 2009

KSC043-MOC003-063-087-151230-
/O.CON.KEAX.FF.W.0028.000000T0000Z-090615T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONIPHAN KS-ANDREW MO-DEKALB MO-HOLT MO-
512 AM CDT MON JUN 15 2009

...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR SOUTHEASTERN HOLT...
DEKALB...CENTRAL ANDREW AND NORTHERN DONIPHAN COUNTIES UNTIL 730 AM
CDT...

AT 503 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING 
ALONG KINSEY CREEK AT HIGHWAY 111 IN HOLT COUNTY. RADAR RAINFALL 
ESTIMATES INDICATED AMOUNTS RANGING FROM 1 TO 4 INCHES ACROSS THE 
WARNED AREA DURING THE PAST SEVERAL HOURS. RUNOFF FROM THIS RAINFALL 
WILL LIKELY CAUSE ADDITIONAL ROAD CLOSURES DUE TO HIGH WATER.  
ADDITIONAL SIGNIFICANT RAINFALL IS LIKELY LATER THIS MORNING WHICH 
WILL PROLONG FLOODING ACROSS THE AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MAYSVILLE...SAVANNAH...AMAZONIA...FILLMORE...FOREST CITY...OREGON...
UNION STAR AND WHITE CLOUD.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

&&

LAT...LON 4006 9532 4003 9423 3981 9422 3989 9532

$$

SAW
000 
WGUS73 KEAX 151233
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
733 AM CDT MON JUN 15 2009

KSC043-MOC003-063-087-151247-
/O.EXP.KEAX.FF.W.0028.000000T0000Z-090615T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONIPHAN KS-ANDREW MO-DEKALB MO-HOLT MO-
733 AM CDT MON JUN 15 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
HOLT...DEKALB...CENTRAL ANDREW AND NORTHERN DONIPHAN COUNTIES HAS
BEEN ALLOWED TO EXPIRE...

THIS FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD 
WARNING. FLOODING CONTINUES ACROSS THE AREA WITH SEVERAL ROAD 
CLOSURES REPORTED. ADDITIONAL MODERATE RAINFALL IS EXPECTED DURING 
THE NEXT FEW HOURS.

LAT...LON 4006 9532 4003 9423 3981 9422 3989 9532

$$

SAW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 11:31 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 14, 11:31 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1131 PM CDT SUN JUN 14 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

INCREDIBLY CHALLENGING FCST ONCE AGAIN TODAY...AS A RATHER TURBULENT
PATTERN CONTINUES TO BE POORLY RESOLVED IN MODEL GUIDANCE. WV
IMAGERY THIS AFTN NEARLY A CARBON COPY OF YESTERDAY...WITH SEVERAL PV
ANOMALIES PRESENT. THIS AFTN HAS ACTUALLY HELD TO BE A VERY NICE DAY
AS SMALL SCALE RIDING ALOFT HAD KEPT THE AREA VOID OF PRECIP. AT THE
SFC...WHILE MULTIPLE CONVECTIVE SYSTEM HAVE LEFT MAP
MUDDLED...BECOMING MORE EVIDENT THAT THE TROUBLESOME STATIONARY
BOUNDARY IS NOW TRYING TO FOCUS SLIGHTLY FURTHER NORTH THAN YESTERDAY
AFTN DUE TO DIFFERENTIAL HEATING BY LOW-LVL CLOUDS...LIKELY ALONG
KS/OK BORDER SE INTO NWRN ARKANSAS.

MAIN FCST CHANGES WERE TO TRY TO FINE TUNE POPS/TEMPS OVERNIGHT AND
ON MONDAY.  IF THE ANSWER WAS WRITTEN ON THE WALLS FOR THIS FCST...IT
MUST BE IN INVISIBLE INK AS MODELS CONTINUE TO HAVE LARGE SCALE
DIFFICULTIES RESOLVING BOTH PV ANOMALIES...LOW-LVL MOISTURE...AND
WITH THE UNCERTAINTY IN SFC FEATURES LOCATION OF HIGHEST QPF.  THIS
BEING SAID...LAST NIGHTS PV ANOMALY HAS SUPPRESSED BROAD MID-LVL
RIDGING TODAY WHICH SHOULD ALLOW FUTURE DISTURBANCES TO TRAVEL
FURTHER E AND S THAN NE AS HAPPENED LAST NIGHT.  FIRST
DISTURBANCE LIFTING OUT OF THE FOUR CORNERS REGION IS ALREADY PRODUCING
CONVECTION AND WILL PRODUCE ADDITIONAL CONVECTION OVER WESTERN KS/OK
LATE THIS AFTN AND EVE. SECOND DISTURBANCE JUST OFF THE BAJA COASTLINE
WILL BE THE SYSTEM WE WILL NEED TO WATCH AS IT WILL HAVE A HIGHER
PROB OF PRODUCING ADDITIONAL MCS ACTIVITY FURTHER S AND IS BETTER
TIMED WITH AN INCREASING LLJ AFTER MIDNIGHT.

12Z ECMWF CONTINUES TO HAVE THE BEST HANDLE ON THIS SETUP WITH THE
LIKELIHOOD OF SEVERAL CLUSTERS OF MCS DEVELOPING LATE THIS EVE.
THESE SYSTEMS SHOULD PROGRESS ALONG 850 MB THETA-E AXIS TO OUR SOUTH
AND ALONG STALLED FRONT ALSO TO OUR SOUTH.  CURRENTLY FEEL HIGHEST
QPF WILL FALL ALONG SOUTHERN KS...NORTHERN OK AND INTO SOUTHERN MO
PERHAPS WITH A SECOND AREA FURTHER NW INTO NE. SHOULD ANY AREA BE
SUSCEPTIBLE TO HEAVY RAIN IT WOULD BE AREAS FROM KANSAS CITY
SOUTHWARD.  HOWEVER GIVEN THE LIKELIHOOD OF SEVERAL CLUSTERS...NO
ONE DEFINED AREA OTHER THAN ALONG THE BOUNDARY HAS A HIGHER
PROBABILITY THAN ANYWHERE ELSE.  IN ADDITION TO MCS...BROAD
ISENTROPIC LIFT SHOULD BE STRONG ENOUGH TO PRODUCE SEVERAL WAA WINGS
OF PRECIP TOWARDS DAYBREAK IN THE WESTERN CWA AHEAD OF THIS MCS
ACTIVITY.

AS MENTIONED THIS MORNING...ADDITIONAL CONCERNS FOR RENEWED AFTN
CONVECTION CONTINUE AS SFC FRONT SHOULD TRY TO ARCH NORTHWARD INTO
THE CWA ON MON.  EXPECTING SKIES TO CLEAR MUCH LIKE THIS AFTN WITH
PARTLY SUNNY SKIES POSSIBLE EARLY AFTN. TEMPS WILL BE VERY
DIFFICULT...FOR NOW FEEL MOST CLOUD COVER WILL BE IN NORTHERN MO
KEEPING MID-UPR 70S IN THOSE AREAS.  FURTHER SOUTH...SHOULD SKIES
SCATTER LOW TO EVEN MID 80S MAY BE POSSIBLE.  WITH THESE WARM
TEMPS...MUCAPE PLOTS BEGIN TO EXCEED 2000 J/KG WITH ONLY A WEAK
EML.  ABSENT OF A WAVE ALOFT...WILL NEED TO WATCH OUTFLOW BOUNDARIES
ESPECIALLY IN AREAS SOUTH OF INTERSTATE 70. STILL VERY UNCERTAIN TO
SAY THE LEAST.

WITH THE FRONT FURTHER NORTH ON MONDAY...MCS DEVELOPMENT REGION WILL
BE MUCH CLOSER THAN TODAY.  SHOULD AFTN CONVECTION DEVELOP IT WOULD
MOST LIKELY FORM INTO AN MCS...WITH ADDITIONAL ACTIVITY LIKELY
THROUGH THE NIGHT AS LLJ BECOMES MORE OF A PLAYER.

DUE TO CONTINUED UNCERTAINTIES AND THE LACK OF HEAVY RAIN LAST
NIGHT...WILL HOLD OFF ON A FFA FOR TONIGHT.  LOCALLY HEAVY RAIN WILL
STILL BE POSSIBLE AND EVEN LIKELY...HOWEVER PINPOINTING A CERTAIN
AREA REMAINS FAR TO DIFFICULT.  RIGHT NOW...WORRIED ABOUT MONDAY EVE
AND NIGHT GIVEN A FURTHER NORTH FRONT AND BUILDING INSTABILITY. WILL
CONTINUE TO HIGHLIGHT IN AN ESF.

FINAL SYSTEM SHOULD EXIT ON TUESDAY MORNING...HOWEVER CAP REMAINS
FAIRLY WEEK AND COULD NOT RULE OUT REDEVELOPMENT IN THE AFTERNOON.

DUX

MEDIUM RANGE (WED-SAT)...

MADE A FEW ADJUSTMENTS TO THE MEDIUM RANGE FORECAST. EC/GFS ARE IN
GENERAL AGREEMENT WITH OVERALL PATTERN. RIDGE BUILDS IN WEDNESDAY
INTO THURSDAY. EXPECT AFTERNOON HIGHS ON WEDNESDAY TO BE MAINLY IN
THE UPPER 80S WITH LOW 90S POSSIBLE IN EAST CENTRAL KANSAS AND WEST
CENTRAL MISSOURI. AS THE RIDGE CONTINUES TO BUILD FOR
THURSDAY...HIGHS SHOULD BE A FEW DEGREES WARMER.

INTRODUCED CHANCE POPS TO THE FORECAST AREA THURSDAY NIGHT INTO
FRIDAY. EC/GFS BOTH PROG A DECENT STRENGTH WAVE TO BREAK DOWN THE
RIDGE AND MOVE ACROSS THE REGION AT THAT TIME. IN ADDITION TO THE
PRECIP...THIS SYSTEM SHOULD ALSO KNOCK AT LEAST A FEW DEGREES OFF
MAX TEMPS. FOR NOW JUST TRENDED DOWN A FEW DEGREES FOR TEMPS ON
FRIDAY. LATER SHIFTS MAY NEED TO ADJUST FURTHER. KEPT REMAINDER OF
MEDIUM RANGE DRY. EXPECT MAX TEMPS TO CONTINUE TO BE AT LEAST A FEW
DEGREES ABOVE NORMAL THROUGH THE WEEKEND...AS THE RIDGE ONCE AGAIN
BUILDS BACK IN.

33

&&

.AVIATION...

FOR THE 06Z TAFS...BIGGEST CONCERN FOR THIS TERMINAL FCST IS THE
POTENTIAL FOR CONVECTION LATE TONIGHT INTO MON MORNING. SFC
MOISTURE/INSTABILITY AXIS IS WELL SOUTH OF THE TAF SITES...FM SWRN KS
INTO NRN OK/ARK. MODELS ARE LITTLE HELP FOR THE UPCOMING CONVECTIVE
SCENARIO...THEREFORE WILL RELY ON PATTERN RECOGNITION. A WEAK
SHORTWAVE WAS TRIGGERING SHALLOW CONVECTION JUST NORTH OF STJ. SCT
THUNDERSTORMS MAY IMPACT KSTJ AS SOON AS 05Z...BUT ACTIVITY WILL
GENERALLY BE CONFINED TO THE NORTH OF STJ. OTHERWISE...A SHORTWAVE
TROUGH IN THE SRN ROCKIES WILL SHIFT ENE TONIGHT WITH CONVECTION
ALREADY DEVELOPING IN WRN/CNTRL. THIS CONVECTION WILL MOVE RAPIDLY
EAST TONIGHT AND MERGE WITH ELEVATED CONVECTION WHICH WILL DEVELOP
ALONG AND SOUTH OF INTERSTATE 70 JUST BEFORE DAYBREAK. CONVECTIVE
DEVELOPMENT SOUTH OF I-70 IS THE RESULT OF MODERATE ISENTROPIC LIFT.
THE STRONGEST THUNDERSTORMS ARE EXPECTED TO BE SOUTH OF THE
TERMINALS...ALONG THE BETTER ELEVATED INSTABILITY AXIS ABOUT 100-150
MILES TO THE SOUTH OF KMKC. REGARDLESS...ENOUGH INSTABILITY WILL BE
AVAILABLE FOR A EXTENDED PERIOD OF CONVECTION DURING THE EARLY
MORNING HOURS. HOW LONG THE CONVECTION LASTS IS A TOUGH QUESTION TO
ANSWER...BUT WILL PLAY CLIMATOLOGICAL FAVORED SCENARIO. WILL HOLD
CONVECTION FOR 4 HOURS...DIMINISHING TO STRATIFORM RAIN LATER IN THE
MORNING. GIVEN THE RAIN INTO THE COLD AIR MASS...IFR STRATUS MAY
DEVELOP...SIMILAR TO WHICH HAS HAPPENED SEVERAL TIMES THE PAST WEEK.
MODELS ALSO SUGGEST THE IFR CIGS BUT THE LATEST NAM IS HOLDING THE
CIGS TOO LONG GIVEN IT IS MID JUNE. CONFIDENCE IS NOT HIGH IN THE
STRATUS DEVELOPMENT AS SUBSIDENCE BEHIND A CONVECTIVE SYSTEM IS
SOMETIMES TOO STRONG FOR STRATUS DEVELOPMENT.

ONCE THE CONVECTIVE SYSTEM MOVES EAST...STRONG SOLAR
INSOLATION SHOULD RISE CIGS IN THE AFTN.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 14, 12:54 PM CDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1254 PM CDT SUN JUN 14 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-151800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1254 PM CDT SUN JUN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS COULD REDEVELOP WITH THE
HEATING OF THE DAY LATE THIS AFTERNOON INTO EARLY THIS EVENING MAINLY
ACROSS EXTREME WESTERN MISSOURI AND EASTERN KANSAS. THE THREAT FOR
ORGANIZED SEVERE WEATHER IS LOW.

A MORE ORGANIZED COMPLEX OF STRONGER THUNDERSTORMS IS EXPECTED TO
DEVELOP ACROSS WESTERN AND CENTRAL KANSAS TONIGHT ALONG A STALLED
FRONT. THESE THUNDERSTORMS WOULD MOVE EASTWARD INTO THE OUTLOOK AREA
BY DAYBREAK MONDAY. BY THE TIME THIS THUNDERSTORM COMPLEX REACHES
EASTERN KANSAS...THE THREAT FOR SEVERE WEATHER APPEARS LOW...THOUGH A
FEW LARGE HAIL STONES AND/OR DAMAGING WIND GUSTS CANNOT BE RULED OUT
AS STORM TRACK EAST SOUTHEAST INTO MISSOURI.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

IF THIS THUNDERSTORM COMPLEX CAN CLEAR EAST OF THE OUTLOOK AREA
MONDAY MORNING...AND SUFFICIENT DESTABILIZATION CAN OCCUR WITH
DAYTIME HEATING MONDAY AFTERNOON...AN ADDITIONAL SEVERE THREAT MAY
PRESENT ITSELF MONDAY AFTERNOON. LARGE HAIL AND DAMAGING WIND GUSTS
WOULD BE THE PRIMARY THREATS WITH ANY STORMS THAT MAY FORM MONDAY
AFTERNOON WITH AREAS SOUTH OF INTERSTATE 70 HAVING THE HIGHEST
PROBABILITY OF THIS OCCURRING. HOWEVER THIS REMAINS HIGHLY UNCERTAIN
DUE TO UNKNOWN IMPACTS OF OVERNIGHT STORMS.

ANOTHER LARGE COMPLEX OF THUNDERSTORMS IS EXPECTED TO AGAIN DEVELOP
ACROSS CENTRAL KANSAS MONDAY NIGHT...AND MOVE INTO THE OUTLOOK AREA
BY TUESDAY MORNING. SIMILARLY TO THE PREVIOUS COMPLEX THE NIGHT
BEFORE...THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW...THOUGH
A MARGINAL LARGE HAIL AND/OR DAMAGING WIND THREAT IS POSSIBLE.

MORE THAN LIKELY...THE GREATEST THREAT FROM ALL THESE THUNDERSTORM
COMPLEXES WILL BE THE RISK FOR REPEATED ROUNDS OF HEAVY AND EXCESSIVE
RAINFALL...LEADING TO THE POTENTIAL FOR FLOODING. WITH NUMEROUS
ROUNDS OF STORMS...AND COPIOUS AMOUNTS OF MOISTURE FOR THESE STORMS
TO TAP...THIS WEATHER PATTERN APPEARS VERY FAVORABLE FOR BOTH
LOCALIZED FLASH FLOODING AND RIVER FLOODING LATE TONIGHT THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...THOUGH MAY BE
NECESSARY MONDAY AFTERNOON. SHOULD HEAVY RAIN MOVE THROUGH THE AREA
TONIGHT...SPOTTERS ARE URGED TO REPORT RAINFALL TOTALS.

DUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:08 AM CDTAreal Flood AdvisoryEAXAndrew, Holt6 hr
Jun 15, 2:16 AM CDTAreal Flood AdvisoryEAXAndrew, DeKalb5 hr
Jun 15, 3:23 AM CDTAreal Flood AdvisoryEAXDaviess5 hr
Jun 15, 3:26 AM CDTSpecial Weather StatementEAXBates34 min
Jun 15, 4:59 AM CDTFlash Flood WarningEAXDaviess4 hr
Jun 15, 6:50 AM CDTAreal Flood AdvisoryEAXChariton, Linn, Livingston, Macon, Randolph6 hr
Jun 15, 7:31 AM CDTAreal Flood WarningEAXAndrew, Buchanan, DeKalb, Holt10 hr
Jun 15, 8:03 AM CDTAreal Flood AdvisoryEAXCass, Clay, Jackson, Platte4 hr
Jun 15, 8:41 AM CDTRiver Flood WarningEAXBuchanan4 days
Jun 15, 8:41 AM CDTRiver Flood WarningEAXPlatte6 days
Jun 15, 8:41 AM CDTRiver Flood WarningEAXPlatte6 days
Jun 15, 8:46 AM CDTAreal Flood WarningEAXDaviess9 hr
Jun 15, 8:57 AM CDTAreal Flood AdvisoryEAXJohnson, Pettis6 hr
Jun 15, 10:34 AM CDTRiver Flood WarningEAXJohnson, Pettis67 hr
Jun 15, 10:34 AM CDTRiver Flood WarningEAXCooper, Saline7 days
Jun 15, 10:34 AM CDTRiver Flood WarningEAXDaviess, Gentry13 hr
Jun 15, 10:34 AM CDTRiver Flood WarningEAXLinn, Livingston57 hr
Jun 15, 10:34 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston4 days
Jun 15, 10:34 AM CDTRiver Flood WarningEAXHoward4 hr
Jun 15, 12:09 PM CDTRiver Flood WarningEAXCooper65 hr
Jun 15, 3:04 PM CDTFlash Flood WatchEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more18 hr
Jun 15, 4:48 PM CDTRiver Flood WarningEAXCooper51 hr
Jun 15, 8:25 AM CDTSpecial Weather StatementEAXLeavenworth35 min

Nearby

Flash Flood Warnings in Missouri, 2009Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.